MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 TI CORT FIX 8X45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH 5.5 TI CORT FIX 8X45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 186731845
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional procodes: kwp, kwq, mnh, mni, osh.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that patient underwent a posterior lumbar spinal fusion (l2-sai) treating degenerative disease on (b)(6) 2019.The surgeon tried to remove a formerly implanted cfs7.0-45mm screw on l3 left and implant a cfs8.0-45mm screw instead.Because the new screw seemed tight (sticking out approximately 2mm than expected), the surgeon tried to remove it.Then, the following events occurred in sequence: the tip of the driver shaft broke.As the surgeon tried to remove the screw by fixing a rod and a setscrew, the screw head of the cortical fix screw came off.The rod holder broke.The surgeon decided to leave the fragmented core of the cortical fix screw in the patient¿s body due to the limited surgical time.Since l3 left was not fixed, the screw stabilization has decreased a little.The patient is recovering.Concomitant devices: setscrews (part: unknown, lot: unknown, quantity: unknown), rod (part: unknown, lot: unknown, quantity: unknown).This report is for a 5.5 titanium (ti) cortex fix screw 8x45mm.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).

Brand Name
5.5 TI CORT FIX 8X45MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9355442
Report Number1526439-2019-52470
Device Sequence Number1763010
Product Code NKB
UDI-Device Identifier10705034352190
UDI-Public(01)10705034352190
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186731845
Device Catalogue Number186731845
Device Lot Number206878
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/25/2019
Supplement Date Received by Manufacturer01/10/2020
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date01/13/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS
Patient Age74 YR